MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35344
Medical Device Problem Codes Migration or Expulsion of Device (1395); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the alpha graft was prepped and then inserted over the lunderquist wire.System advanced to just past the aortic arch.Device deployment began by unsheathing.Physician noted it was a bit hard to get started.Once unsheathed the trigger wires were released by turning the black wire release and blue handle.Both were fully turned until they could not be turned anymore.The dilator was then attempted to be taken (walked off) the wire while leaving the sheath in place.It would not come back so he used to trouble shooting technique of opening the handle and manually pulling the wire/handle off delivery system.All four wires came out on the handle.Tip of the sheath was at the distal end of the alpha graft.Dilator was hard to remove but then got stuck at area of the distal end of the graft (just above the tip of sheath) he could not advance or withdraw the dilator or the sheath.Physician felt that a wire was still on the device somehow.Physician then inserted a coda balloon into the distal end of graft to hold graft in place as he tried to pull the dilator and sheath out.It took a few hard pulls but eventually the dilator and sheath came out.Device came down about 10 mm.Patient outcome: the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: based on imaging review severe aortic tortuosity and severely irregular atheromatous plaque in thoracic and upper abdominal aorta was confirmed.This would have significantly resisted sheath movement.The tip of the sheath was damaged, which indicates that the most distal end of the graft was still inside the sheath when trigger wires were released.This explains why the dilator got stuck at the distal end of the graft, just above the tip of sheath, when trying to remove it while leaving the sheath in place.The reported event is most likely a result of not varifying the step in the ifu describing "withdraw the sheath until the graft is fully expanded and the valve assembly with the captor sleeve docks with the black gripper".No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6386735
Report Number3002808486-2017-00721
Device Sequence Number736281
Product Code MIH
UDI-Device Identifier10827002353449
UDI-Public(01)10827002353449(17)191229(10)E3535736
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35344
Device Catalogue NumberZTA-P-30-201-W
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date02/27/2017
Device Age2 MO
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer02/27/2017
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR